Flood, Buchanan
- When
- March 13, 6:00 AM CST to March 16, 11:00 PM CST
- Where
- Buchanan forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.660, -94.806 (the zone’s center; the record gives no point)
A strong storm system moved across northwest Missouri on March 15th and 16th. The combination of1 to 2 inches of rain and melting snow, produced extensive minor to moderate river flooding across theregion.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A strong storm system moved across northwest Missouri on March 15th and 16th. The combination of1 to 2 inches of rain and melting snow, produced extensive minor to moderate river flooding across theregion. The Fishing river at Mosby crested at 23.40 feet or more than 5 feet above flood stage. TheGrand river at Sumner crested at 34.60 feet, or 8.6 feet above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 13, 3:00 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 300 AM CST TUE MAR 13 2001 INTERESTING FCST...STARTING ABOUT 3RD PD. FOR TDY...A FEW CLDS IN ASSOCIATION W/SECONDARY VORT AND WILL NEED TO WORD IN ZFP...BECOMING SUNNY. DECENT DOWNSLOPE TDY. NOTICED THAT EVEN AFTER COLD FRNT PASSAGE 00Z TOP SOUNDING MIXED UP TO H8. FEEL THAT THIS IS AGAIN LIKELY TDY AND HAVE BUMPED TEMPS UP A BIT. FOR TONITE...AS WINDS BECOME SOUTHWEST THERE MAY BE A POINT IN THE EVENING WITH LITE WINDS AND CLR SKIES. ABOUT THEN WILL BE THE LOW TEMP FOR THE NITE AS WAA BEGINS TO SET UP. GAGING THIS POINT IS A BIT TRICKY...HAVE TACKED ON A DEG OR TWO TO GOING FCST. FOR WED...BEST QUESTION OF THE NITE IS WHICH MODEL TO BELIEVE. AVN FOCUSES ON A MORE NORTHERLY SOLUTION WITH THE ETA LOOKING TO THE SOUTH. FOR NOW WILL MAINLY GO WITH THE ETA. THIS WILL PUT TEMPS UP AROUND 60 FOR HIGHS WITH DECENT WAA. ONLY SLIGHTLY HINDERED BY INCREASING CLOUDS. ETA INSTABILITY IS SUCH THAT WILL INSERT THUNDER IN WRN ZONES. HIGHER DPTS ARE PROBABLY WHY...BUT BEING MID MARCH THEY ARENT OUT OF THE QUESTION. WILL SEE RAIN MOVE THRU CWA WED NITE. AND THE COLD AIR ON THE BACK SIDE OF THE LOW MAKES FOR ANOTHER FCST PRBLM. AVN HAS STRONGER NRN BRANCH AND THUS BRINGS DOWN THE COLDER AIR FASTER. FEEL THAT THIS IS A BIT PREMATURE. WILL GENERALLY GO MIDDLE OF THE ROAD FOR WED NITE FOR TEMPS. HAVE OPTED NOT TO INCLUDE ANY FROZEN/FREEZING PCPN IN NW CORNER YET DUE TO UNCERTAINTY WITH COLD AIR INTRUSION. EXTENDED CARRYING SNOW IN THURS FCST...AND WILL DEFER TO DAYSHIFT FOR ANY /CHANGE TO/ WORDING. .EAX...NONE. LVQ
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CST TUE MAR 13 2001 FORECAST: NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. OUTLOOK: SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE IN EASTERN KANSAS AND WESTERN MISSOURI LATE IN THE DAY ON WEDNESDAY. THE STRENGTH OF THESE STORMS ARE DEPENDENT ON AVAILABLoE MOISTURE...AND AT THIS TIME ARE NOT EXPECTED TO BECOME SEVERE. THE SHOWERS WILL SPREAD EAST WEDNESDAY NIGHT. AS THE SYSTEM WRAPS UP...SNOW IS POSSIBLE THURSDAY...AND AGAIN WITH ANOTHER STORM SYSTEM ON SATURDAY. LVQ
The national radar mosaic for the moment the first event began.
11 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237205, 5237207, 5235483, 5235484, 5235485, 5237209, 5235481, 5235482, 5237204, 5237206, 5237208.